Sorry, no results were found for

The Weird Effect Allergy Pills Can Have On Your Sex Life

Aside from preventing you from sneezing mid-sex during the summer months.

If you're a hay fever sufferer, you'll be all too familiar with the sniffling and sneezing that starts as soon as the weather changes. It's unbearable. Chances are you use an antihistamine to get rid of your runny nose, right? 

But it turns out, your medication could actually be affecting your sex life. And not only because it makes you drowsy AF.

The way antihistamines work is to dry out mucus membranes, seeing as that's what causes all the sniffing and nose-running. But mucus membranes aren't just present in and around your sinuses; we also have them in our vaginas.


Because that's how they manage to self-lubricate, the clever little things. Problem is, antihistamines are unable to differentiate between which mucus membranes they should be drying out, and which they need to leave be for the sake of our sexual fulfillment.

"Over-the-counter cold and allergy formulas contain antihistamines that dry out the mucus membranes in your nose, as well as your vagina," says Alyssa Dweck, an ob-gyn in Westchester, New York, and co-author of V Is for Vagina


So if you're regularly using allergy medication, it could cause you to 'dry out,' to put it bluntly. Enter: lube.

We just thought you should know. You know, so you don't start getting a complex that you might have just stopped being attracted to your boyfriend when you can't get wet enough to have comfortable sex this summer.

Happy lube-ing.

***

[H/T Pretty 52]

This article originally appeared on Cosmopolitan.co.uk. Minor edits have been made by the Cosmo.ph editors.